Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 52, NWS New York, NY

July 7, 2009Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 7, 2009, 3:02 PM EDT for Suffolk County, New York. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2009, 3:02 PM EDT (19:02 UTC)
Expired
Jul 7, 2009, 3:45 PM EDT
In force
43 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 3:07 PM EDTTSTM WND DMG2 Nne Shelter Island, NYWIRES DOWN NEAR HAY BEACH ON STATEN ISLAND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 11:05 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 071902
SVROKX
NYC103-071945-
/O.NEW.KOKX.SV.W.0052.090707T1902Z-090707T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 345 PM EDT...

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR    
  PECONIC...OR NEAR MATTITUCK...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SOUTHOLD BY 305 PM...
  GREENPORT BY 315 PM...
  NOYACK...SAG HARBOR AND SHELTER ISLAND BY 320 PM...
  6 MILES NORTH OF BRIDGEHAMPTON BY 325 PM...
  6 MILES NORTH OF EAST HAMPTON BY 335 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4094 7218 4094 7245 4099 7249 4095 7262
      4099 7261 4115 7234 4116 7222 4119 7216
      4119 7215 4111 7229 4113 7233 4111 7233
      4103 7219 4106 7211 4109 7215 4112 7213
      4111 7209 4106 7208 4105 7214 4098 7207
TIME...MOT...LOC 1900Z 268DEG 21KT 4103 7248

$$
1 follow-up statement
000 
WWUS51 KOKX 071941
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
341 PM EDT TUE JUL 7 2009

NYC103-071951-
/O.EXP.KOKX.SV.W.0052.000000T0000Z-090707T1945Z/
SUFFOLK NY-
341 PM EDT TUE JUL 7 2009

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK COUNTY WILL EXPIRE AT
345 PM EDT...

THUNDERSTORMS HAVE WEAKENED ACROSS THE AREA...THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM TUESDAY 
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND 
SOUTHEAST NEW YORK.

LAT...LON 4094 7218 4094 7245 4099 7249 4095 7262
      4099 7261 4115 7234 4116 7222 4119 7216
      4119 7215 4111 7229 4113 7233 4111 7233
      4103 7219 4106 7211 4109 7215 4112 7213
      4111 7209 4106 7208 4105 7214 4098 7207
TIME...MOT...LOC 1941Z 268DEG 21KT 4104 7216

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 1:41 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 7, 1:41 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
141 PM EDT TUE JUL 7 2009

.SYNOPSIS...
A LOW PRESSURE TROUGH WILL REMAIN OVER THE AREA THROUGH WEDNESDAY.
HIGH PRESSURE WILL RETURN ON THURSDAY AND FRIDAY. ANOTHER LOW
PRESSURE TROUGH WILL APPROACH LATE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #559 ISSUED FOR THE ENTIRE TRI-STATE AREA
UNTIL 7 PM.

DEEP UPPER LOW WITH VIGOROUS SHORTWAVE ROTATING AROUND IT WILL
MOVE THROUGH THE REGION THIS AFTERNOON. CAPE VALUES BASED OFF OF
THE 12Z OKX UPPER AIR SOUNDING ARE AROUND 2000 J/KG...AND THIS IS
SHOWING UP QUITE WELL ON MODEL GUIDANCE...WITH CAPE VALUES WELL
OVER 2000 J/KG...AND CLOSE TO 2800 J/KG OVER CT. LIFTED INDEX IS
-5.5C ON OKX SOUNDING...AND GENERALLY -3 TO -5C ON AVERAGE ON THE
MODELS WITH THE LIFTED INDEX IN CT CLOSE TO -8C.

TSTMS MOVING INTO ORANGE COUNTY...AND WILL BE OVERSPREADING THE
REGION THROUGH THIS AFTERNOON. WITH COLD POOL ALOFT...DAMAGING
WINDS AND LARGE HAIL IS EXPECTED. SPC DAY 1 OUTLOOK MENTIONS THE
POSSIBILITY OF AN ISOLATED TORNADO...AND THIS CAN/T BE RULED OUT.

COLD FRONT WILL BE SLOW TO ENTER THE AREA TONIGHT WHILE
ADDITIONAL MID LEVEL IMPULSES PIVOT AROUND ONTARIO CLOSED UPPER
LOW..SO CHANCE FOR SHOWERS/TSTMS CONTINUES INTO THE EVENING...THEN
TAPERS OFF FROM WEST-EAST AFTER MIDNIGHT AS LOW LEVEL CAA SHUTS
OFF SOURCE OF LIFT.

TEMPS WILL BE SLIGHTLY BELOW NORMAL DUE TO CLOUD COVER AND ONSHORE
MARITIME FLOW OUT EAST.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
COLD FRONT STALLS OVER OR JUST SOUTH OF THE AREA ON WED...WITH
WEAK SFC TROUGHING REMAINING IN PLACE AND MID LEVEL IMPULSES
MOVING ACROSS...WHICH SHOULD SPARK ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND POSSIBLE TSTMS. HAVE FORECAST CHANCE AFTERNOON/EARLY
EVENING POP MAINLY ACROSS SOUTHERN CT...CLOSER TO UPPER COLD
POCKET ASSOCIATED WITH THE UPPER LOW AS IT MOVES SE ACROSS NEW
ENGLAND. INSTABILITY LOW FOR THE MOST PART...BUT ANY POCKETS OF
STRONGER DAYTIME HEATING COULD SPARK A TSTM CAPABLE OF PRODUCING
SOME HAIL.

THU SHOULD BE A BETTER DAY...BUT WITH YET MORE MID LEVEL
SHORTWAVE ENERGY RIDING ACROSS...WILL HAVE TO KEEP SLIGHT CHANCE
POP IN THE FCST.

TEMPS CONTINUE NEAR OR SLIGHTLY BELOW NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE WEATHER PATTERN ON TAP FOR THE LONG TERM PERIOD. HIGH
PRES MOVES OFFSHORE FRI NIGHT...THEN A SERIES OF UPPER
DISTURBANCES AND SFC COLD FRONTS WILL MOVE THROUGH THE REGION
STARTING ON SAT. BASED ON LATEST HPC/ECMWF/GFS GUIDANCE...WILL
HOLD OFF ON PRECIP UNTIL SAT AFTERNOON...THEN PRECIP LINGERS
THROUGH SUN. WEAK HIGH PRES OVERSPREADS THE REGION MON...THEN
ANOTHER SYSTEM ON TAP FOR TUE.

WILL CARRY CHANCE POPS IN THE EXTENDED. HIGHS WILL GENERALLY AVERAGE
WITHIN A FEW DEGREES OF NORMAL EITHER WAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
TSTMS HAVE DEVELOPED ACROSS NRN TERMINALS. ADDITIONAL DEVELOPMENT
IS POSSIBLE THIS AFTN BEHIND THE INITIAL WAVE OF ACTIVITY.

ACROSS THE METRO...TSTMS NOW DEVELOPING ACROSS ERN PA.
ADDITIONALLY...TSTM INITIATION OVER THE REGION IS POSSIBLE.
EXTENDED TEMPO FOR TSRA. STORM MOTION WILL GENERALLY BE E/ENE
AROUND 15KT.

EXPECT WINDS TO SHIFT TO A NLY COMPONENT AT TIMES BEHIND TSTMS.

AFTER CONVECTION DIES DOWN AFT 00Z...LINGERING LLVL MOISTURE MAY
RESULT IN SCT-BKN LOW CLOUDS AND PERHAPS SOME VSBY RESTRICTIONS AS
WINDS GO LGT. FOR NOW FEW020 USED EXCEPT KGON WHERE MVFR CIGS FCST.

LOW CLOUDS MIX OUT WED MRNG WITH SCT-BKN CU IN THE AFTN. ISOLD-SCT
TSTMS POSSIBLE...COVERAGE AND INTENSITY EXPECTED TO BE LESS THAN
TODAY ATTM.

OUTLOOK FOR 00Z THURSDAY THROUGH SATURDAY...
HIGH PRES WED NIGHT THRU FRI. VFR WITH POCKETS OF MVFR OR LOWER IN
EARLY MRNG FOG/STRATUS. COLD FRONT APPROACHES SAT WITH CHANCES FOR
TSTMS.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH #559 IN EFFECT UNTIL 7 PM.

SUB-ADVISORY CONDITIONS EXPECTED ON THE WATERS THROUGH THE
PERIOD. MODERATE AMBROSE JET THIS AFTERNOON MAY HAVE SOUTHERLY
WINDS AROUND 15 KT ON WESTERN OCEAN WATERS/SOUND THIS AFTERNOON.
TSTMS WILL OVERSPREAD THE WATERS AS A VIGOROUS SYSTEM TRACKS EAST.
MARINERS WILL HAVE TO BE PREPARED FOR STRONG TO SEVERE STORMS.

&&

.HYDROLOGY...
CONVECTION TODAY EXPECTED TO PRODUCE AREAL QPF OF 0.25-0.50 INCH
ACROSS MUCH OF SOUTHERN CT...AND 0.10-0.25 INCH ELSEWHERE.
LOCAL QPF COULD BE DOUBLE THAT IN STRONGER TSTMS...CAUSING
LOCALIZED PONDING. FLASH FLOOD THREAT MINIMAL GIVEN STORM MOTION
AND CORFIDI VECTOR MAGNITUDES BOTH AROUND 20 KT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BG
NEAR TERM...MPS
SHORT TERM...BG
LONG TERM...MPS
AVIATION...JMC
MARINE...NV
HYDROLOGY...BG
Hazardous weather outlook, Jul 7, 11:08 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1108 AM EDT TUE JUL 7 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-081000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1108 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-081000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1108 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

In the hours before

Special weather statement, Jul 7, 1:32 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
132 PM EDT TUE JUL 7 2009

NYZ078-071732-
NORTHWEST SUFFOLK-
132 PM EDT TUE JUL 7 2009

...A SEVERE THUNDERSTORM WARNING IS NOW IN EFFECT OF THE THE NORTH
SHORE OF SUFFOLK COUNTY...

JST
Local storm report, Jul 7, 1:41 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
141 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             NAUGATUCK               41.49N 73.05W
07/07/2009  E0.88 INCH       NEW HAVEN          CT   NWS EMPLOYEE

            NICKEL SIZE HAIL

&&

JP
Local storm report, Jul 7, 1:46 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     HAIL             3 E WATERBURY           41.56N 72.97W
07/07/2009  E0.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

            PENNY SIZE HAIL

&&

JP
Local storm report, Jul 7, 1:55 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HAIL             3 E WATERBURY           41.56N 72.97W
07/07/2009  E0.88 INCH       NEW HAVEN          CT   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

JP
Local storm report, Jul 7, 2:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
221 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     MARINE TSTM WIND 2 S NORWALK             41.06N 73.42W
07/07/2009  M40 MPH          ANZ335             CT   MESONET

&&

JM
Special weather statement, Jul 7, 2:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
224 PM EDT TUE JUL 7 2009

CTZ007-008-010>012-071915-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN
NEW HAVEN-SOUTHERN NEW LONDON-
224 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW
HAVEN AND SOUTHWESTERN NEW LONDON COUNTIES...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MADISON TO
GUILFORD...OR ALONG A LINE EXTENDING FROM DURHAM TO GUILFORD...AND
MOVING EAST AT 30 MPH.

THESE STORMS WILL BE...
  NEAR NORTH MADISON BY 230 PM.
  NEAR KILLINGWORTH BY 235 PM.
  NEAR CLINTON BY 240 PM.
  NEAR CHESTER BY 245 PM.
  NEAR OLD SAYBROOK BY 255 PM.
  NEAR NORTH LYME BY 300 PM.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:55 PM EDTSpecial Marine WarningOKX65 min
Jul 7, 1:30 PM EDTSevere Thunderstorm WarningOKXSuffolk45 min
Jul 7, 1:50 PM EDTSpecial Marine WarningOKX115 min
Jul 7, 3:03 PM EDTSpecial Marine WarningOKX27 min
Jul 7, 3:18 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond59 min
Jul 7, 3:31 PM EDTSevere Thunderstorm WarningOKXNassau, Queens, Suffolk44 min
Jul 7, 3:34 PM EDTFlash Flood WarningOKXNassau, Suffolk117 min
Jul 7, 3:41 PM EDTSpecial Marine WarningOKX64 min
Jul 7, 3:46 PM EDTAreal Flood AdvisoryOKXSuffolk119 min
Jul 7, 7:08 PM EDTSpecial Marine WarningOKX22 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.